MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES

EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES
Model Number 20000ISMA
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 03/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Event or Problem Description
Edwards received notification of a pascal in mitral position where there was an slda (single leaflet device attachment).The team had expressed concerns with the posterior grasp, but the physician was confident with the grasp.The team optimized multiple times.The device was stable post release, but 15 minutes later (after the guide was already removed), the posterior leaflet came out.The team went back in and stabilized the device with another ace.The procedure was completed successfully with a reduction in mr (mitral regurgitation) from severe to none/trace.When the slda happened, the mr was severe.The patient is in stable condition.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, d4, g3, g6, h2, h4, h6 and h11.The complaint for 'implant dislodged from a single leaflet, single leaflet device attachment (slda) post-procedure' was confirmed with empirical evidence based on information provided by edwards clinical specialist (cs).Available information suggests insufficient posterior leaflet grasp likely contributed to the event as insufficient leaflet capture may not allow the implant's retention elements enough leaflet to grasp, causing the leaflet to slip out of the implant clasp.The device history record review was completed, and this device passed all manufacturing and sterilization inspections.No nonconformances related to the complaint event were identified.Since no edwards defect was identified, corrective or preventative actions are not required.Based on extensive complaint investigations, the root cause for slda events are most likely due to patient factors, procedural factors, imaging factors, or a combination of these factors and are not attributed to device malfunctions or manufacturing nonconformances.The pascal and pascal precision ifu and training materials provide adequate instructions on device implant, leaflet capture, and optimization prior to release.These events will continue to be monitored, and complaints trending and control limits are managed and assessed.

Brand Name
EDWARDS PASCAL PRECISION
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key21849632
Report Number2015691-2025-02932
Device Sequence Number15628155
Product Code NKM
UDI-Device Identifier00690103216950
UDI-Public(01)00690103216950(17)251017(11)241017
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P220003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/17/2025
Device Model Number20000ISMA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer05/09/2025
Initial Report FDA Received Date04/16/2025
Supplement Report FDA Received Date05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale